MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012535-100
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Material Deformation (2976); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left proximal superficial femoral artery (sfa).The 7x100mm absolute pro self-expanding stent system (sess) was advanced to the target lesion, and the deployment system was unlocked; however, the thumbwheel would not turn and as a result the stent completely failed to deploy.Therefore, the sess was removed from the patient and during removal the stent was noted to be halfway out of the introducer sheath.Therefore, the sess and the introducer sheath had to be removed as a single unit.There were no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported mechanical jam, the reported stent material deformation/break, the reported difficult to remove and the reported deformation due to compressive stress were able to be confirmed.The reported activation failure(s) was unable to be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the anatomy and/or inadvertent mishandling resulted in the noted kinked stent sheath preventing the shaft lumens from moving freely; thus resulting in the reported mechanical jam.As the device was being removed interaction with the guiding catheter inadvertently resulted in the stent partially deploying into the guiding catheter; thus resulting in the reported activation failure and the reported difficult to remove.Manipulation of the compromised device resulted in the reported stent material deformation and reported stent break/noted stent implant bent, stretched, broken struts.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initial report being filed, it was reported that an armada balloon was additionally used in the same procedure without issue.At the target lesion, when attempting to deploy the 7x100mm absolute pro self-expanding stent, the thumbwheel slightly moved resulting in the stent becoming partially deployed.After, the thumbwheel would no longer rotate, and when the stent system was being removed, the stent became fully deployed introducer sheath.The stent was noted to become bent, stretched stent and have broken struts.No additional information was provided.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23909129
Report Number2024168-2025-12254
Device Sequence Number15740188
Product Code NIO
UDI-Device Identifier08717648176098
UDI-Public(01)08717648176098(17)260731(10)3080461
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number1012535-100
Device Catalogue Number1012535-100
Device Lot Number3080461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6X45MM DESTINATION INTRODUCER SHEATH.
Patient Age66 YR
Patient SexMale
Patient Weight126 KG
Patient RaceWhite